MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported complaint of catheter leak was confirmed during the functional testing of the returned solex 7 catheter (lot #199921).A water emission or leak was observed from the distal end of the manifold during the lumen crosstalk test.The probable root cause is a weakened wall between the lumens, which withstood pressure testing during manufacturing but resulted in a leak during clinical use.Functional testing of the returned catheter was performed.All the infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the returned catheter was connected to the pressurized inflation; the balloon was fully inflated when pressurized up to 100 psi, and no leak was observed from the catheter balloon.However, a water emission or leak was observed from the distal end of the manifold during the lumen crosstalk test, confirming the reported complaint.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation related to the reported complaint, and no similar complaint was reported for the solex 7 catheter with lot #199921.It seems that around 100 ml of sterile saline infiltrated tissues around the insertion site.The event was assessed as not serious because it did not meet the criteria for seriousness.Based on available information, the event was causal related to the zoll catheter due to relevant timing and location and no other obvious cause for such event.Swelling subcutaneous tissue around a catheter is an anticipated event and could potentially occur with the usage of any catheter.The event of "swelling subcutaneous tissue (infiltrate under the insertion site)" was causal related to the device and procedure.
 
Event or Problem Description
On october 9, 2024, a customer contacted the zoll tech line to report a suspected leak in the solex 7 catheter (lot #199921), which was noted on thursday, (b)(6) 2024.The rn observed swelling in the patient's left internal jugular vein where the solex catheter was inserted.The rn informed the provider, who then decided to discontinue therapy and remove the catheter.Upon removing the catheter, pressure was held to the insertion site to mitigate the swelling.The incident occurred during the maintenance phase of the hypothermia protocol, approximately 12 hours after the catheter had been placed.The customer reported that no alarms were triggered on the console.Additionally, the customer mentioned uncertainty about whether the saline bag had been replaced but noted that 400 ml remained from the original 500 ml bag.Since the target temperature goal of 36°c was reached, no further alternative therapy was initiated after removing the catheter.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20589513
Report Number3010617000-2024-00859
Device Sequence Number8796964
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number199921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown